Texas, 2019Damaging Wind in Texas, August 10, 2019
August 10, 2019 · NWS MAF · 1 event in 1 county or zone
An upper level ridge was over the region with hot temperatures across West Texas. This heating increased instability across the area and combined with upslope winds across and near the Davis Mountains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge was over the region with hot temperatures across West Texas. This heating increased instability across the area and combined with upslope winds across and near the Davis Mountains. These conditions allowed for a thunderstorm with strong, damaging winds to impact Pecos County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 10, 5:30 PM CST, 37 minutes earlier.
Area forecast discussion, Aug 10, 5:30 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
630 PM CDT Sat Aug 10 2019
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
VFR conditions will prevail the next 24 hours. Winds will
generally be southeasterly, and could be gusty at times,
especially early this evening and again on Sunday afternoon.
Scattered thunderstorms at issuance do not look to impact area
terminals, thus will monitor and amend as needed, with storms
expected to dissipate within the first hour or two of the forecast
period. Winds may briefly become erratic/gusty with passing
outflow boundaries.
&&
.PREV DISCUSSION... /issued 227 PM CDT Sat Aug 10 2019/
DISCUSSION...
Upper ridging continues over the region with temperatures once again
heating up into the triple digits across most of the area.
Thunderstorms will be possible in and around the mountainous areas
today with isolated storms possible as far east as the central
Permian Basin. Conditions on Sunday will be similar to those
today. The upper ridge will flatten a bit on Monday with surface
winds becoming westerly. 850 mb temperatures will increase on
Monday which will mean even hotter temperatures. Temperatures may
approach heat advisory criteria on Monday as highs approach 105
degrees across the Permian Basin. Storm chances will decrease on
Monday with the drier westerly winds. The upper high becomes more
centered over the region on Tuesday, but a weak cold front will
begin to move into the area. This will result in slightly cooler
temperatures for Wednesday and Thursday. This front will also
allow for a slight chance of showers and thunderstorms across much
of the area. Temperatures will begin to heat back up into the
triple digits across most of the area next Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 76 101 76 104 / 10 0 0 0
Carlsbad 75 101 72 102 / 30 20 20 10
Dryden 78 103 77 105 / 10 0 0 10
Fort Stockton 75 101 75 103 / 20 20 20 10
Guadalupe Pass 69 92 68 94 / 30 30 30 10
Hobbs 73 99 70 101 / 20 10 20 0
Marfa 65 94 65 94 / 30 30 30 20
Midland Intl Airport 76 101 76 104 / 10 0 10 0
Odessa 76 101 76 103 / 10 0 10 0
Wink 77 104 74 105 / 20 10 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Aug 10, 1:01 PM CST, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
201 PM CDT Sat Aug 10 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-111915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
201 PM CDT Sat Aug 10 2019 /101 PM MDT Sat Aug 10 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Widespread triple digit heat will continue across West Texas and
Southeastern New Mexico with temperatures ranging from the mid 90s
across the mountains to near 110F along the Rio Grande.
There is a chance of thunderstorms this afternoon and evening over
the Davis and Guadalupe Mountains and adjacent plains. Gusty wind
and occasional lightning strikes will occur in and near any
thunderstorm.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The extended Heat Wave is expected to continue through Tuesday. Heat
advisory levels will be approached daily across parts of the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Aug 10, 6:07 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
707 PM CDT Sat Aug 10 2019
TXZ075-110045-
Pecos TX-
707 PM CDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS COUNTY UNTIL
745 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Stockton, moving east at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 258 and 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3082 10293 3091 10293 3092 10276 3077 10276
TIME...MOT...LOC 0007Z 276DEG 6KT 3084 10284
44
Thunderstorm Wind, Pecos
- When
- August 10, 6:07 PM CST to 6:08 PM CST
- Where
- Pecos County, 0.99 mi SSE of Ft Stockton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 30.867, -102.863
A thunderstorm moved across Pecos County and produced wind damage near Fort Stockton. An emergency manager reported three RVs blown over at an RV park along US 285 about a half mile south of Fort Stockton. The cost of damage is a very rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Washington, August 10, 2019$118,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Montana, August 10, 2019$51,000 · 1.75 in hail · 8 events
- Hail and Damaging Wind in North Dakota, August 10, 2019$50,000 · 1.5 in hail · 6 events
- Hail and Damaging Winds in Montana, August 10 to 11, 2019$10,000 · 2 in hail · 29 events
- Flash Flood and Flood in Wyoming, August 10 to 11, 2019$25,000 · 1.75 in hail · 4 events
- Excessive Heat in Oklahoma, August 10 to 12, 201922 events
- Lightning Strike in Florida, August 10, 20192 injured · 1 event
- Flash Flood and Hail in Kansas, August 10, 2019$16,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Carolina, August 10, 20191.75 in hail · 12 events
- Hail in South Dakota, August 10, 20193 in hail · 7 events
- Heat in Arkansas, August 10 to 11, 20195 events
- Hail and Damaging Wind in Maine, August 10, 20191.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844151.